Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Viral Infections
Question: Acute Hepatitis B- Dark Specks in Stool
|babyhuey - Thu Jan 08, 2009 11:08 pm||
I've been diagnosed with acute hepatitis b, symptoms of which started about 2 months ago and subsequently identified as hepatitis the first week of December. The recovery seems to be going as expected, most of the harsh jaundice issues abating and a diet that's more tolerable to 'unrestricted' foods. ..In other words I'm feeling well on the way to better, but am still being careful. But I've noted the last couple of days the appearance of dark, granular specks in my stool....like coffee grounds. Acknowledging the notion it could be something I've been eating, it doesn't though really line up with anything I can remember consuming. I am concerned with the possibility of some sort of bleeding issue, and though now feeling better but being still a bit lethargic from having hep it would be difficult to assess another issue by my energy levels. I am seeing my doctor next week, but am wondering if it's an issue worth pulling alarm bells over before then. And if it's not digested food, is there a 'typical' occurance while the liver heals which would explain the observation?
|Debbie Miller, RN - Sat Jan 10, 2009 6:26 pm||
I would not be alarmed about this. If there are bleeding issues, you will likely continue to have symptoms and your doctor can check for the presence of blood in the stool when you see him so be sure to mention it to him next week.
Good luck on your recovery.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.